Tricor and Depression
Certain side effects may occur as a result of taking Tricor, and depression is a problem documented in less than 1 percent of patients. Potential symptoms of depression include feelings of hopelessness and pessimism; difficulty concentrating, remembering, and making decisions; and decreased energy, fatigue, and being "slowed down." Because of how rarely depression occurs in people taking Tricor, it is difficult to say whether Tricor actually causes the depression.
There are many possible side effects for people taking Tricor® (fenofibrate). One rare Tricor side effect, occurring in less than 1 percent of people taking Tricor, is depression. Given how infrequently depression occurs in people who take Tricor, it is difficult to say whether depression is caused by the medicine or something else. This is especially true since in any given one-year period, 9.5 percent of the population (about 18.8 million American adults) suffers from depression.
Possible signs and symptoms of depression may include:
- A persistent sad, anxious, or "empty" mood
- Feelings of hopelessness and pessimism
- Feelings of guilt, worthlessness, and helplessness
- Loss of interest or pleasure in hobbies and activities that were once enjoyed, including sex
- Decreased energy, fatigue, and being "slowed down"
- Difficulty concentrating, remembering, and making decisions
- Insomnia, early-morning awakening, or oversleeping
- Appetite and/or weight loss or overeating and weight gain
- Thoughts of death or suicide; suicide attempts
- Restlessness and irritability
- Persistent physical symptoms that do not respond to treatment, such as headaches, digestive disorders, and chronic pain.
Keep in mind that there are other conditions that can share similar symptoms with depression. If you experience any of these possible symptoms of depression while taking Tricor, you should visit your healthcare provider so that the problem can be diagnosed and treated.